Allergies -inactive/active drug allergic reactions and their correlation?
- 4 Mar 2012 by ThomasPharmacology
- allergies, allergic reactions
... Allergies -if one had an allergic reaction to the intactive ingredient of a drug, would the effects of that allergic reaction be stimulated and more severe due to the active drug's presence reacting with the allergic reaction to the inactive ingredient? Or possibly change or increase the effects of the active drug?
-An aspiring pharmacologist
4 Mar 2012
Hello & welcome to the site. As an allergy sufferer my self, it doesn't change the active amount of the drug in the med or pill, but can cuse a life threatening situation for people allergic to things like glycol, or in my case corn. Corn starch is used as a binder in most meds in the pill form to hold it together. I keep an epi pen handy at all times because of this. Be sure to ask your new customers if they have known allergies to inactive ingredients. Most who do, know & will tell you so, or have you compound their meds. Hope this helped answer your questions...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Recently had an eye exam. I immediately started itching, had an asthma attack, face swelling and flushing. I am due to go back to the opthamologist ...
1 answer • 10 Dec 2009
I have a severe allergy to polyethylene glycol. I get hives, tightness in my chest, difficulty breathing, swollen mouth, gums, tongue. I have been ...
1 answer • 11 Feb 2011
bad bad allergies, including hospitlization due to allergic reaction to penicillin. Is it ok to take amoxicillian ? Need to know ASAP! Please help!!
2 answers • 14 Dec 2011
Benadryl caused me to have thin skin and easy bruising. Once I got off of the drug my nails are stronger, and I am having no issues with my skin. ...
1 answer • 17 Jan 2014
I took an active pill by mistake on my last day of inactive pill (which means I only took 6 inactive pills). Now if I take every pill as normal, I ...
1 answer • 24 Apr 2015